Topics in Pulmonary MedicineDasatinib-induced Chylous Pleural EffusionsNestor, Jennings MD*; Huggins, Terrill MD*; Kummerfeldt, Carlos MD*; Wisniewski, Christopher PharmD*; Davis, Justin BS*; Doelken, Peter MD†; Sahn, Steven MD*Author Information *The Medical University of South Carolina, Charleston, SC †Albany Medical Center in Albany, NY J.N. and S.S. interviewed the patient and obtained all relevant history in addition to performing the thoracentesis on the patient. J.N. prepared the initial draft of the manuscript and made all subsequent recommended edits before submission. T.H., C.K., C.W., J.D., P.D., and S.S. all served as reviewers of the article and provided input on the content of the final paper. Disclosure: The authors declare that they have no conflicts of interest. Address correspondence to: Jennings Nestor, MD, Medical University of South Carolina, 96 Jonathan Lucas St, Suite 812-CSB, MSC 630, Charleston, SC 29425. E-mail: firstname.lastname@example.org. Clinical Pulmonary Medicine: January 2014 - Volume 21 - Issue 1 - p 42-45 doi: 10.1097/CPM.0000000000000018 Buy Metrics Abstract Tyrosine kinase inhibitors have revolutionized treatment of chronic myeloid leukemia through their targeted treatment of the BCR-ABL transcript. Imatinib was the first of this class and was found to induce fluid retention and volume overload resulting in pleural effusions. In cases of imatinib-resistant chronic myeloid leukemia, dasatinib provides another treatment option, as a second-generation tyrosine kinase inhibitor, which is 325 times more efficacious in vitro when compared with imatinib. However, a common adverse pulmonary effect is the development of a pleural effusion. Dasatinib-induced toxicity and the development of exudative pleural effusions are dose dependent. Chylous pleural effusions have been described with dasatinib toxicity; however, not all pleural effusions documented with dasatinib are chylous. In our patient, serial chest radiographs show the regression of her effusions with dasatinib discontinuation. Despite the regression of the patient’s effusions, chylomicrons were still present in low concentrations. We suspect the development of chylous pleural effusions from dasatinib exposure is related to lymphatic dysregulation. © 2014 by Lippincott Williams & Wilkins, Inc.